Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 538, NWS Jackson, MS

July 6, 2001Concordia Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Jul 6, 2001, 7:54 PM CDT for Concordia Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 6, 2001, 7:54 PM CDT (00:54 UTC)
Expired
Jul 6, 2001, 8:30 PM CDT
In force
36 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Concordia Parish, LA

The radar

The Ft Polk radar (KPOE), 129 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2001-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2554 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2001-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2554 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1688 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

830 
WUUS54 KJAN 070054
SVRJAN
LAC029-070130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
754 PM CDT FRI JUL 6 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CONCORDIA PARISH IN NORTHEAST LOUISIANA

* UNTIL 830 PM CDT

* AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER CONCORDIA PARISH...OR ABOUT 13 MILES
  SOUTHWEST OF VIDALIA...MOVING NORTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL CONCORDIA PARISH 

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

LAT...LON 3134 9165 3145 9150 3162 9171 3140 9180

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:35 PM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jul 6, 3:35 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT FRI JUL 6 2001

ALL MODELS ARE IN AGREEMENT ON THE EXPANSION OF A 597 DM CENTRAL US
RIDGE EASTWARD ACROSS THE LOWER MS VALLEY REGION THROUGH THIS
WEEKEND...RESULTING IN LESS AFTN/EVENING CONVECTION AND INCREASING
AFTN HEAT HUMIDITY.

CURRENTLY...WIDELY SCATTERED TSTM ACTIVITY IS FIRING THIS AFTERNOON
IN HIGH CONVECTIVE ENERGY ENVIRONMENT ACROSS THE FORECAST
AREA...WITH CAPES CURRENTLY RUNNING 4000 TO 5000 J/KG. IN ADDITION
WINFIELD LA PROFILER SHOWING MARKED INCREASE IN MID/UPPER LEVEL WIND
FIELD AIDING ORGANIZED TSTM DEVELOPMENT OVER CNTRL LA. TO THIS
POINT...TSTM ORGANIZATION NOT OCCURING OVER IMMEDIATE FORECAST AREA
AND ISOLATED TO WIDELY SCATTERED COVERAGE AT BEST IS EXPECTED DURING
EARLY EVENING HOURS.

FOR SATURDAY THRU SUNDAY NIGHT...AS MENTIONED SENSIBLE HEAT AND
HUMIDITY WILL INCREASE. EXPECT SAT TO BE HOTTEST OF TWO DAYS GIVEN
EXPECTED LESSER CLOUD DEVELOPMENT. WILL HEADLINE ZONES WITH HEAT
INDEX VALUES EXPECTED AROUND 105 SAT. A SLIGHT INCREASING IN DEEP
MOISTURE CONTENT EXPECTED SUNDAY AND SHOULD BE ENOUGH TO TRIGGER
ISOLATED AFTN/EVENING TSTMS MOST PLACES...ESPECIALLY IN SOUTHERN
ZONE GROUPINGS WHERE ENHANCEMENT FROM SEA BREEZE FRONT WILL BE
POSSIBLE MAKING COVERAGE A LITTLE BETTER. OVERALL...500 MB
TEMPS ~-5 DEG C WILL LIMIT CONVECTION.

IN THE EXTENDED...12Z AVN/UKMET ARE CONSISTENT IN BRINGING A
SIGNIFICANT MID LEVEL SHORTWAVE AROUND EASTERN SIDE OF SOUTH CENTRAL
US RIDGE AND INTO THE LOWER MS VALLEY REGION...BUT THEY ARE A LITTLE
SLOWER THAN PREVIOUS RUNS...INCLUDING 00Z MRF. IF AVN DETAILS ARE
REALIZED...THERE COULD BE A HEFTY ROUND OF CONVECTION AHEAD OF
BACK-DOOR SFC FRONT TUES AFTN/EVENING...AS PRECIPITABLE WATER VALUES
DROP FROM 2+ INCHES TO <1 INCH. OTHERWISE...TEMPS SHOULD CONTINUE TO
AVERAGE A LITTLE ABOVE JULY AVGS AND EXPECT TYPICAL SUMMERTIME :
CONVECTIVE REGIME MID/LATE WEEK.

JAN 72/98/74/97/75 11-11
MEI 69/97/72/96/75 11-11

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

43

In the hours before

Special weather statement, Jul 6, 3:28 PM CDT, 4 hours 26 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
071200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CDT FRI JUL 06 2001

...THUNDERSTORMS...
WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON OVER
EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF
MISSISSIPPI. THE GREATEST COVERAGE OF STORMS WILL BE ROUGHLY
ALONG AND SOUTH OF INTERSTATE 20. WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED...BUT A FEW STORMS MAY PRODUCE ISOLATED WIND DAMAGE
THROUGH EARLY EVENING. THE  STORMS WILL WEAKEN AFTER SUNSET...AND
DISSIPATE BEFORE MIDNIGHT.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IS NOT LIKELY THIS AFTERNOON.

...SEASONAL THREATS...
HEAT INDICES WILL REMAIN NEAR OR ABOVE 105 DEGREES IN AND NEAR
THE MISSISSIPPI DELTA REGION THIS AFTERNOON...GENERALLY ALONG AND
WEST OF A LINE FROM NATCHEZ TO GRENADA. TEMPERATURES WILL COOL
AFTER SUNSET...AND THE HEAT INDEX SHOULD FALL BELOW 100 DEGREES
BY 9 PM. IF YOU MUST BE OUTDOORS THIS AFTERNOON...WEAR
LIGHTWEIGHT LIGHT COLORED CLOTHES...DRINK PLENTY OF WATER...AND
GET IN THE SHADE FREQUENTLY IF POSSIBLE.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.